MAUDE Adverse Event Report: SPINAL ELEMENTS, INC SAPPHIRE; ANTERIOR CERVICAL PLATE SYSTEM

SPINAL ELEMENTS, INC SAPPHIRE; ANTERIOR CERVICAL PLATE SYSTEM
Model Number 26240-014
Medical Device Problem Codes Loss of Osseointegration (2408); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Dhr review cannot be completed at this time as the product was not returned and a lot number was not provided.The device was not returned as it was discarded and therefore could not be evaluated.Unknown factors include: patient activity at the time or prior to the event, patient bone quality, the degree of spinal instability, patient compliance with postoperative care instructions, or if the patient sustained a fall/impact of any sort.Root cause of specific failure mode cannot be determined.
 
Event or Problem Description
On (b)(6) 2019 patient underwent cervical fusion surgery with a vbr at c6, single level acdf at c4-c5 and anterior cervical plate (acp) c4-c7.Reportedly on (b)(6) 2021 radiographs depicted the left c7 bone screw on the acp had backed out.On (b)(6) 2021 evision surgery was performed to replace the c7 screw and an additional stand-alone acdf at c3-c4.

Brand Name
SAPPHIRE
Common Device Name
ANTERIOR CERVICAL PLATE SYSTEM
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
MDR Report Key11704042
Report Number3004893332-2021-00002
Device Sequence Number3909583
Product Code KWQ
UDI-Device Identifier00840606107792
UDI-Public00840606107792
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K101848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26240-014
Device Catalogue Number26240-014
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2021
Initial Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient Weight114